EconPapers    
Economics at your fingertips  
 

Theory of stationary light scattering in a fluctuating medium

Kishiko Maruyama and Fumiaki Shibata

Physica A: Statistical Mechanics and its Applications, 1988, vol. 149, issue 3, 507-534

Abstract: A theory of light scattering under random perturbations is formulated. The stochastic process considered in this paper is general enough in the sense that the process reduces to a single two-state jump process on the one limit and to the Gaussian process on the other limit. The light scattering rate, which is essentially a four-time correlation function, can be evaluated exactly for this model with the aid of the “partial cumulant expansion method”. Based on this a new method of a generalized master equation approach with memory effect is proposed. It is shown that the imhomogeneous term in a time-convolution expansion formula plays an essential role in the second order optical process, although the term is usually neglected in most problems of the master equation approach. The scattering rate is finally expressed as a superposition of continued fractions. Numerical calculations are performed and detailed discussions on coherence properties of the process are given.

Date: 1988
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/0378437188901173
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:149:y:1988:i:3:p:507-534

DOI: 10.1016/0378-4371(88)90117-3

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:149:y:1988:i:3:p:507-534